Oklahoma, 2014High Wind in Oklahoma, April 26, 2014
April 26, 2014 · NWS AMA · 4 events in 3 counties and zones
A cold front moved through the Oklahoma Panhandle during the early morning hours of the 27th. The stronger post-frontal pressure gradient allowed for high wind conditions to develop by midday and persist into the evening hours.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the Oklahoma Panhandle during the early morning hours of the 27th. The stronger post-frontal pressure gradient allowed for high wind conditions to develop by midday and persist into the evening hours. By 6:30 PM CST, the pressure gradient had weakened sufficiently to bring an end to high wind conditions for the Oklahoma Panhandle.
The following is a list of the highest winds: 64 mph high wind gust at Boise City (Cimarron County); 59 mph high wind gust at Goodwell (Texas County); 61 mph high wind gust at Guymon (Texas County); and 40 mph sustained high winds at Beaver (Beaver County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 26, 5:03 AM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 26, 5:03 AM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
603 AM CDT SAT APR 26 2014
.AVIATION...
FOR THE 12Z TAFS...WINDY CONDITIONS EXPECTED AT ALL SITES TODAY INTO
TONIGHT. VERY GUSTY WINDS WILL PICK UP SHORTLY AFTER SUNRISE GUSTING
TO ABOVE 40 KTS ACROSS THE AREA THROUGH MOST OF THE DAY. AVIATION
WEATHER WARNING WILL BE IN EFFECT FOR KAMA STARTING AT 15Z AND GOING
THROUGH THE DAY AND INTO TONIGHT. WINDS SHOULD SLOW DOWN AFTER
SUNSET BUT STILL REMAIN ABOVE 20 KTS. FEW PASSING HIGH CLOUDS AND
OTHERWISE VFR CONDITIONS EXPECTED.
MOULTON
&&
.PREV DISCUSSION... /ISSUED 301 AM CDT SAT APR 26 2014/
DISCUSSION...
SOUTHWEST WINDS WILL BE HOWLING ACROSS MUCH OF THE AREA TODAY AND
AGAIN ON SUNDAY AS A POWERFUL UPPER LEVEL LOW MOVES EAST ACROSS
THE SOUTHERN ROCKIES AND INTO THE CENTRAL HIGH PLAINS BY SUNDAY
MORNING. THE TRACK OF THE UPPER LOW WILL BE TO OUR NORTH WHICH WILL
KEEP US WINDY...WARM AND MOSTLY DRY. A DRYLINE MAY HOLD IN OUR FAR
EASTERN CWA LATE THIS AFTERNOON AND THIS EVENING TO GIVE THIS AREA A
SMALL HOPE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
HAVE GONE AHEAD AND UPGRADED THE NORTHWEST CWA TO A HIGH WIND
WARNING FOR TODAY AND THIS EVENING AND HAVE LEFT THE REST OF THE
WIND ADVISORY THE SAME...EXCEPT WE ADDED TEXAS COUNTY TO THE
ADVISORY. THE STRONGEST WINDS FOR THE NORTHWEST MAY ACTUALLY COME
THIS EVENING AS A PACIFIC COLD FRONT MOVES THROUGH THE REGION. THIS
AREA HAS THE STRONGEST DOWNWARD MOTION AND IT IS CLOSEST TO THE
DYNAMICS OF THE EJECTING UPPER LEVEL LOW. A DOWNSLOPE WIND
DIRECTION WILL ALSO HELP TO KEEP THE WINDS HIGHER. LATER SHIFTS MAY
NEED TO CONSIDER EXTENDING THE HIGH WIND WARNING/WIND ADVISORY
LONGER INTO THE NIGHT IF THE STRONG WINDS DEVELOP WITH THE FRONTAL
PASSAGE.
PRESSURE GRADIENT REMAINS TIGHT ON SUNDAY FOR THE SOUTHWEST AND SOUTH
CENTRAL TEXAS PANHANDLE. HAVE GONE AHEAD AND HOISTED A HIGH WIND
WATCH FOR THIS AREA FOR SUNDAY AFTERNOON. 700 MB HEIGHT PACKING
REMAINS TIGHT ACROSS THIS AREA AND SOME 50 KNOT WINDS SHOW UP IN THE
CROSS SECTIONS ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS
PANHANDLE BETWEEN 850 MBS AND 700 MBS DURING THE DAY SUNDAY.
THINKING IS THAT THE DOWNWARD MOTION ON THE SOUTHWEST SIDE OF THE
DEPARTING UPPER LOW WILL HELP TO BRING THESE STRONGER WINDS DOWN TO
THE SURFACE.
WINDS WILL FINALLY RELAX SOME FOR MONDAY. BUT THEY SHOULD PICK BACK
UP AGAIN ON TUESDAY WITH ANOTHER SURGE OF COOLER AIR. WINDS SHOULD
THEN REMAIN UNDER 30 MPH WEDNESDAY THROUGH LATE NEXT WEEK.
HAVE LEFT THE SLIGHT CHANCES FOR RAIN SHOWERS IN THE FORECAST FOR
MONDAY AND MONDAY NIGHT. IT STILL APPEARS THAT A MINOR SHORT WAVE
TROUGH MOVES ACROSS THE NORTHERN CWA DURING THIS TIMEFRAME. THIS
SHORT WAVE MAY BE JUST STRONG ENOUGH TO SQUEEZE OUT A LITTLE PRECIP
IN THE POST FRONTAL AIRMASS.
TEMPERATURES WILL BE CHILLY FOR THIS TIME OF YEAR FROM TUESDAY
THROUGH FRIDAY WITH HIGHS MAINLY IN THE 50S AND 60S AND LOWS IN THE
30S AND 40S.
FIRE WEATHER...
WARM...WINDY AND DRY CONDITIONS WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS ACROSS ALL SECTIONS TODAY...EXCEPT THE FAR
EASTERN TEXAS PANHANDLE WHERE RELATIVE HUMIDITY VALUES WILL
REMAIN ABOVE 15 PERCENT.
CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO THE TEXAS
PANHANDLE ON SUNDAY...WINDS WILL BE A LITTLE LIGHTER ACROSS THE
OKLAHOMA PANHANDLE. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY BE
FOUND ACROSS THE SOUTHWEST TEXAS PANHANDLE ON MONDAY AS WINDS REMAIN
FAIRLY BREEZY IN THIS AREA.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HUTCHINSON...MOORE...OCHILTREE...OLDHAM...POTTER...
RANDALL...ROBERTS...SHERMAN.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: DALLAM...HARTLEY.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: DEAF SMITH...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...
OLDHAM...POTTER...RANDALL.
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CIMARRON.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TEXAS.
&&
19/15Hazardous weather outlook, Apr 26, 9:25 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1025 AM CDT SAT APR 26 2014
OKZ001>003-TXZ001>020-262100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1025 AM CDT SAT APR 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TODAY AND TONIGHT.
A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON INTO THE LATE EVENING FOR
THE WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE
FOR WINDS AROUND 40 MPH WITH GUSTS TO AROUND 60 MPH. A WIND ADVISORY IS
IN EFFECT FOR THE CENTRAL OKLAHOMA PANHANDLE AND THE SOUTHWEST AND
CENTRAL TEXAS PANHANDLE FOR SLIGHTLY LOWER WINDS.
THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS THE FAR EASTERN
PANHANDLES LATER THIS EVENING...MAINLY AFTER 9 PM. IF STORMS
DEVELOP...THEY COULD BE SEVERE WITH LARGE HAIL UP TO THE SIZE OF
GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH. HOWEVER...CONFIDENCE OF
ANY STORMS DEVELOPING IS VERY LOW.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE
PANHANDLES THROUGH 10 PM.
AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 3 MILES
AT TIMES THIS AFTERNOON AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
STRONG WINDS WILL BE POSSIBLE ACROSS THE SOUTHWEST AND SOUTH CENTRAL
TEXAS PANHANDLE ON SUNDAY WHERE A HIGH WIND WATCH IS IN EFFECT.
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE TEXAS
PANHANDLE ON SUNDAY DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.
AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 3 MILES
AT TIMES ON SUNDAY.
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE
SOUTHWEST TEXAS PANHANDLE ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE
ACTIVATION THIS EVENING ACROSS THE EXTREME EASTERN SECTIONS OF THE
TEXAS AND OKLAHOMA PANHANDLES.
AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY...AND
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH MONDAY.
JACKSON
High Wind, Cimarron
- When
- April 26, 9:55 AM CST to 9:56 AM CST
- Where
- Cimarron forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
High wind gust of 64 mph at Boise City.
High Wind, Texas
- When
- April 26, 11:25 AM CST to 11:26 AM CST
- Where
- Texas forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
High wind gust of 59 mph at Goodwell.
High Wind, Beaver
- When
- April 26, 11:35 AM CST to 6:30 PM CST
- Where
- Beaver forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
Sustained high winds of 40 mph at Beaver.
High Wind, Texas
- When
- April 26, 6:07 PM CST to 6:08 PM CST
- Where
- Texas forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
High wind gust of 61 mph at Guymon.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, April 26 to 27, 20141 death · 1 event
- High Wind in New Mexico, April 26, 2014$13,000 · 96 kt wind · 22 events
- Winter Storm and Winter Weather in Colorado, April 26 to 29, 201414 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26 to 30, 20149 events
- Heavy Snow in Montana, April 26 to 28, 20146 events
- High Wind in Texas, April 26 to 27, 201461 kt wind · 6 events
- High Wind in New Mexico, April 26 to 27, 201478 kt wind · 6 events
- High Wind in Texas, April 26, 201450 kt wind · 5 events
- High Wind in Texas, April 26, 201452 kt wind · 5 events
- Hail in Texas, April 26, 20141.5 in hail · 5 events
- Winter Storm and Winter Weather in Utah, April 26 to 27, 20143 events
- High Wind in Arizona, April 26, 201457 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515724, 515725, 515727, 515726.